MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE

AIZU OLYMPUS CO., LTD. URETERO-RENO VIDEOSCOPE
Model Number URF-V3R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus, at the end of the ureteroscopy procedure, pieces of the outer layer (bending section near the distal tip) on the uretero-reno videoscope were found to be broken off in the patient's bladder.The pieces were retrieved with an alligator grasper.There was no procedural delay and no additional imaging was required as a result of the issue.The defect in the scope matched the retrieved pieces.The device was inspected before use with no anomalies.No patient harm was reported.
 
Additional Manufacturer Narrative
The device was returned for analysis and the findings include the following: during the leak test a channel leak was found, the bending section cover had a cut but no leak, the bending section cover glue was cracked, the brush passage had a tear inside the channel wall, the insertion tube had scratches, and the angulation was low.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.This report has been submitted by the importer under this mdr report number (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the results of the investigation, it is likely that irregular stress was applied to the bending section cover (a-rubber) glue during user handling, which damaged and chipped the glue.Thus, resulting in the device breaking a falling into the patient (requiring retrieval).However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) in sections: operation manual: chapter 3 ¿ preparation and inspection olympus will continue to monitor field performance for this device.

Brand Name
URETERO-RENO VIDEOSCOPE
Common Device Name
URETERO-RENO VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18446608
Report Number9610595-2024-00248
Device Sequence Number6959374
Product Code FGB
UDI-Device Identifier04953170435133
UDI-Public04953170435133
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberURF-V3R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown